Alert archive / Washington / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 25, 2018, 3:59 AM PDT for Ferry County, Okanogan County, Washington. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 3:59 AM PDT (10:59 UTC)
- Expired
- Jun 25, 2018, 4:30 AM PDT
- In force
- 31 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ferry County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 148 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:00 AM PDT | TSTM WND DMG | Republic, WA | POWER OUT WITH TREES ON HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WUUS56 KOTX 251059 SVROTX WAC019-047-251130- /O.NEW.KOTX.SV.W.0008.180625T1059Z-180625T1130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Spokane WA 359 AM PDT MON JUN 25 2018 The National Weather Service in Spokane has issued a * Severe Thunderstorm Warning for... Northwestern Ferry County in northeastern Washington... Northeastern Okanogan County in northeastern Washington... * Until 430 AM PDT. * At 359 AM PDT, a severe thunderstorm was located 22 miles west of Sherman Pass, or 32 miles northeast of Omak, moving northeast at 70 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Ferry, Republic, Danville, Malo, Chesaw, Wauconda, Curlew, Lost Lake Campground, Curlew Lake State Park, Bonaparte Lake Campground and Toroda. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4848 11881 4868 11926 4900 11904 4900 11832 TIME...MOT...LOC 1059Z 214DEG 60KT 4870 11896 HAIL...<.75IN WIND...60MPH $$ SVH
1 follow-up statement
793
WWUS56 KOTX 251122
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
422 AM PDT MON JUN 25 2018
WAC019-047-251132-
/O.EXP.KOTX.SV.W.0008.000000T0000Z-180625T1130Z/
Ferry WA-Okanogan WA-
422 AM PDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FERRY AND
NORTHEASTERN OKANOGAN COUNTIES WILL EXPIRE AT 430 AM PDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4848 11881 4868 11926 4900 11904 4900 11832
TIME...MOT...LOC 1122Z 214DEG 60KT 4897 11868
$$
BWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:07 AM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 25, 2:07 AM PDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Spokane WA 207 AM PDT Mon Jun 25 2018 .SYNOPSIS... Today will be warm and windy. West winds of 15 to 25 mph will be common across central and Eastern Washington as well as the Idaho Palouse. The remainder of the week will be cooler than average with breezy winds along the East Slopes of the Cascades. && .DISCUSSION... Today and tonight: Mid and high clouds are invading from the west this morning. Satellite imagery clearly shows the cold front moving across the Cascades, with a sharp cutoff in mid and high clouds behind the front nearing the Puget Sound. Ahead of and along this front is a swath of rain and thunderstorms presently entering Chelan and Okanogan counties. These showers will continue their trek east throughout the morning, affecting mainly areas north of I-90 in Washington and the very northern reaches of the Idaho Panhandle. Precipitation amounts in the mountains of north central WA could reach a few tenths, with several hundredths elsewhere. There continues to be some elevated instability available for the moisture and lift to tap into, so lightning will be possible with these showers, especially over the northner mountains. Frontal showers move through quickly and exit northeast WA by 800-900 am. Showers will continue to be possible along the Canadian border through the afternoon with dry and sunny conditions elsewhere. Behind the front winds will be quite gusty out of the west and southwest. Winds peak with the frontal passage early Monday morning, then increase again through the afternoon. Sustained winds are expected to reach 15 to 25 mph with gusts up to 35 mph from the Wenatchee Valley and Waterville Plateau areas across the Columbia Basin into the West Plains and Palouse. This post frontal air mass is also very dry, and relative humidity values drop into the low 20s with localized values in the teens. Given this, danger of fire spread is elevated today, and a Red Flag Warning has been issued for the Valleys of the central Cascades. Winds will calm down with the sunset and decrease through the night. Tuesday: Tuesday the trough is well to our east and model agreement is good that we'll be under dry zonal flow with decreasing winds as the surface pressure gradient decreases. T The only chance for showers will be over the Cascades. Temperatures will be several degrees cooler than Monday with 70s region- wide./bw Wednesday: The weather during the day should be dry on Wednesday. Our surface dewpoints will remain in the 30s on Wednesday. Despite increasing mid and high clouds, it will be tough for any appreciable precipitation to reach the ground with a broad incoming upper trough. Afternoon temperatures are expected to be in the 70s over the majority of the Inland Northwest. Breezy gap winds will likely develop late in the afternoon in the lee of the Cascades. Places like Wenatchee, Chelan, and Vantage will likely experience gusts in the 20 to 30 mph range as the incoming trough shoves marine air through the gaps. Thursday and Friday: Breezy late day winds will be a common occurrence this week for the East Slopes of the Cascades into Wenatchee. The persistent onshore flow will help keep our temperatures below average, but the trade off will be the gusty winds through the Cascade gaps each day. Fortunately, humidity levels will climb later in the week as our air mass becomes more maritime with each push of cool air. Rises in humidity should ease our wildfire concerns a bit in central Washington. Thursday and Friday will feature 20-40 percent chances for showers over the mountains of the Idaho Panhandle and northeast Washington. The models have bee inconsistent with the timing of shortwaves late in the week. The evening runs of the GFS, ECMWF, and Canadian models suggest that Friday will be the most active day for convection with thunderstorms possible over the mountains Friday afternoon. Next Weekend: A flat high pressure ridge is progged over the eastern Pacific next weekend. If this scenario pans out, the bulk of our shower activity will retreat into Canada. Temperatures should trend closer to average. However, it wouldn't take much of a disturbance to cause the jet to buckle putting our region back into a cool and showery regime. Confidence in the weekend forecast is not particularly high at this time. /GKoch && .Fire Weather... The cold front will continue to track east across the region early this morning with some embedded thunderstorms in northern Washington. These showers will exit northeast Washingotn by 0800-0900 LST. Post frontal air mass will be dry and breezy to windy. 15-25 mph gusts are expected with gusts to 35 mph from around 11Z through the evening. The Kittitas Valley will see slightly stronger winds with gusts to 40 mph. Relative humidities will be in the low 20s with localized values in the upper teens. Will be issuing a Red Flag Warning for zone 677 in the Central Cascade valleys where winds will be strongest and upper teen RH values more widespread. RH values will be near critical in zone 674 on the Eastern Washington Palouse and west plains as well but more marginal, and fuels are less cured there so have left them out of the warning. /bw && .AVIATION... 06Z TAFS: The cold front is marching toward the Cascades this evening bringing high clouds to the region first. Showers and isolated thunderstorms will spread over the northern mountains overnight toward Monday morning. The main impact for the TAF sites will be wind as a sharp increase in wind is expected Monday morning which will continue through the late afternoon hours. The 06Z TAF update includes minor tweaks to the wind speeds and diminishing the winds during the last 6 hours. No precipitation or significant ceilings are expected with this FROPA. Winds will remain breezy Monday night but continue to slowly diminish. /AB && .PRELIMINARY POINT TEMPS/POPS... Spokane 77 48 72 50 75 52 / 0 0 0 0 0 10 Coeur d'Alene 77 47 70 48 74 51 / 0 0 0 0 0 10 Pullman 75 44 70 48 73 49 / 0 0 0 0 0 10 Lewiston 82 53 77 54 81 56 / 0 0 0 0 0 0 Colville 82 47 74 46 78 51 / 80 0 0 0 0 10 Sandpoint 77 47 70 46 72 49 / 10 0 0 0 0 10 Kellogg 75 46 68 47 73 49 / 0 0 0 0 0 10 Moses Lake 82 49 78 50 80 53 / 10 0 0 0 0 10 Wenatchee 79 50 77 53 79 56 / 0 0 0 0 0 10 Omak 79 48 77 50 80 54 / 30 0 0 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 24, 3:27 PM PDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 327 PM PDT Sun Jun 24 2018 IDZ001-WAZ037-038-042-043-251400- Northern Panhandle-Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades-Okanogan Valley- 327 PM PDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Showers and thunderstorms are possible overnight into early Monday morning. The impact from these storms will be lightning and brief heavy rain. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. WAZ033>036-041-044-251400- Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Wenatchee Area-Waterville Plateau- 327 PM PDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington...North Central Washington... Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Dry and windy conditions will develop Monday across the Columbia Basin into the Palouse and west plains. Relative humidities in the teens and lower 20s along with sustained winds of 15-25 mph will mean an enhanced risk of fire spread. IDZ002>004-026-027-WAZ031-032-251400- Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- 327 PM PDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 25, 2:47 AM PDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Spokane WA 247 AM PDT MON JUN 25 2018 WAZ038-042-043-251115- East Slopes Northern Cascades WA-Okanogan Valley WA- Okanogan Highlands WA- 247 AM PDT MON JUN 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKANOGAN COUNTY UNTIL 415 AM PDT... At 245 AM PDT, emergency management reported strong thunderstorms along a line extending from 18 miles west of Oroville to 8 miles west of Okanogan. Movement was east at 20 mph. Multiple trees and power lines reported down in the Twisp and Winthrop area. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Omak, Okanogan, Oroville, Tonasket, Riverside, Conconully, Nighthawk, Cordell, Sitzmark Hill, Loomis, Salmon Meadows Campground, Havillah, Lost Lake Campground, Bonaparte Lake Campground, Molson, Alder Campground, Ellisforde and Synarep. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Spokane. && LAT...LON 4900 11906 4838 11898 4832 11984 4900 11991 TIME...MOT...LOC 0945Z 266DEG 18KT 4898 11984 4840 11977 SVH
Special weather statement, Jun 25, 3:01 AM PDT, 58 minutes before
Special Weather Statement National Weather Service Spokane WA 301 AM PDT MON JUN 25 2018 WAZ034-035-041>044-251115- Moses Lake Area WA-East Slopes Northern Cascades WA- Upper Columbia Basin WA-Waterville Plateau WA-Wenatchee Area WA- Okanogan Valley WA- 301 AM PDT MON JUN 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...EAST CENTRAL CHELAN... GRANT AND SOUTHEASTERN OKANOGAN COUNTIES UNTIL 415 AM PDT... At 301 AM PDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles northeast of Chelan to near Quincy. Movement was east at 30 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Moses Lake, Ephrata, Quincy, Chelan, Bridgeport, Brewster, Lakeview, Banks Lake, Nespelem Community, Soap Lake, Coulee Dam, Grand Coulee, Electric City, Pateros, Coulee City, Mansfield, Wilson Creek and Hartline. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Spokane. && LAT...LON 4823 11899 4703 11899 4712 11997 4816 12000 TIME...MOT...LOC 1001Z 263DEG 26KT 4796 11991 4720 11981 SVH
Local storm report, Jun 25, 3:21 AM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
321 AM PDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND GST 5 W METHOW 48.12N 120.10W
06/25/2018 M58 MPH OKANOGAN WA MESONET
WIND GUST REPORTED BY THE DOUGLAS INGRAM
RIDGE RAWS.
0230 AM TSTM WND DMG TWISP 48.36N 120.12W
06/25/2018 OKANOGAN WA EMERGENCY MNGR
TREE TOPPLED OVER ON HOUSE.
0230 AM TSTM WND GST 4 NNW ENTIAT 47.73N 120.24W
06/25/2018 M69 MPH CHELAN WA MESONET
WIND GUST REPORTED BY ENTIAT RAWS.
0200 AM TSTM WND DMG 1 WNW MAZAMA 48.58N 120.40W
06/25/2018 OKANOGAN WA EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE MAZAMA
AREA. A LEAST 3 FIRES REPORTED DUE TO POWER
LINES DOWN IN THE METHOW VALLEY.
&&Local storm report, Jun 25, 3:53 AM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
353 AM PDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND GST 3 WNW OROVILLE 48.96N 119.49W
06/25/2018 E61 MPH OKANOGAN WA PUBLIC
WIND GUST REPORTED AT OROVILLE RAWS.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:47 AM PDT | Special Weather Statement | OTX | Okanogan | 88 min |
| Jun 25, 3:01 AM PDT | Special Weather Statement | OTX | Douglas, Grant | 74 min |
| Jun 25, 3:36 AM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 24 min |
| Jun 25, 4:44 AM PDT | Red Flag Warning | OTX | 15 hr | |
| Jun 25, 4:55 AM PDT | Special Weather Statement | OTX | Stevens | 35 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.